Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 15, 2012, 7:56 PM EDT for 5 counties in Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 7:56 PM EDT (23:56 UTC)
- Expired
- Mar 15, 2012, 8:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 34 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 7:56 PM EDT | TSTM WND DMG | 1 Ne Privett, KY | A FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
384 WUUS53 KJKL 152356 SVRJKL KYC025-051-109-129-189-160045- /O.NEW.KJKL.SV.W.0053.120315T2356Z-120316T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 756 PM EDT THU MAR 15 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY... EXTREME NORTH CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY... EAST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY... SOUTHEASTERN LEE COUNTY IN SOUTHEAST KENTUCKY... OWSLEY COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 845 PM EDT * AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAY HAWK...OR NEAR MCKEE...AND MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... BOONEVILLE...HERD...MUMMIE...MAULDEN...NATHANTON...ELIAN...GREEN HALL...SOURWOOD...WILD DOG...STURGEON...ISLAND CITY...TRAVELLERS REST...VINCENT...ENDEE...BLAKE...SCOVILLE...PEBWORTH...LEVI... CONKLING AND TAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3759 8347 3740 8340 3730 8395 3743 8401 TIME...MOT...LOC 2356Z 257DEG 30KT 3741 8390 WIND...HAIL 60MPH 0.75IN $$ KAS
3 follow-up statements
244 WWUS53 KJKL 160013 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 813 PM EDT THU MAR 15 2012 KYC025-051-109-129-189-160045- /O.CON.KJKL.SV.W.0053.000000T0000Z-120316T0045Z/ JACKSON KY-OWSLEY KY-LEE KY-BREATHITT KY-CLAY KY- 813 PM EDT THU MAR 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH CENTRAL CLAY...SOUTHWESTERN BREATHITT...SOUTHEASTERN LEE...OWSLEY AND EAST CENTRAL JACKSON COUNTIES UNTIL 845 PM EDT... AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ENDEE...OR NEAR BOONEVILLE... MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... BOONEVILLE...PEBWORTH...LEVI...CONKLING...TAFF...MAJOR...TURIN... SOUTHFORK...LOWER BUFFALO...CHESTNUT GAP...GOBBARD...EVERSOLE... RICETOWN...STAY...GRASS...COWCREEK...LEROSE...LONE...ATHOL AND JETTS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3748 8384 3759 8347 3740 8340 3731 8387 TIME...MOT...LOC 0013Z 257DEG 30KT 3744 8372 WIND...HAIL 60MPH 0.75IN $$ KAS
367
WWUS53 KJKL 160033
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
833 PM EDT THU MAR 15 2012
KYC109-160042-
/O.CAN.KJKL.SV.W.0053.000000T0000Z-120316T0045Z/
JACKSON KY-
833 PM EDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3733 8382 3733 8379 3735 8378 3737 8381
3742 8384 3744 8385 3748 8384 3759 8347
3740 8340 3732 8384
TIME...MOT...LOC 0032Z 257DEG 30KT 3747 8352
$$
KYC025-051-129-189-160045-
/O.CON.KJKL.SV.W.0053.000000T0000Z-120316T0045Z/
OWSLEY KY-LEE KY-BREATHITT KY-CLAY KY-
833 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL CLAY...SOUTHWESTERN BREATHITT...SOUTHEASTERN LEE AND OWSLEY
COUNTIES UNTIL 845 PM EDT...
AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR JETTS CREEK...OR 6 MILES EAST OF
BOONEVILLE...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
COPEBRANCH...TURKEY...OAKDALE...CROCKETTSVILLE...GUERRANT...
SEBASTIAN'S BRANCH...TALBERT...CHENOWEE...CANOE AND YEADON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3733 8382 3733 8379 3735 8378 3737 8381
3742 8384 3744 8385 3748 8384 3759 8347
3740 8340 3732 8384
TIME...MOT...LOC 0032Z 257DEG 30KT 3747 8352
WIND...HAIL 60MPH 0.75IN
$$
RAY725
WWUS53 KJKL 160040
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
840 PM EDT THU MAR 15 2012
KYC025-051-129-189-160050-
/O.EXP.KJKL.SV.W.0053.000000T0000Z-120316T0045Z/
OWSLEY KY-LEE KY-BREATHITT KY-CLAY KY-
840 PM EDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL CLAY...
SOUTHWESTERN BREATHITT...SOUTHEASTERN LEE AND OWSLEY COUNTIES WILL
EXPIRE AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3733 8382 3733 8379 3735 8378 3737 8381
3742 8384 3744 8385 3748 8384 3759 8347
3740 8340 3732 8384
TIME...MOT...LOC 0040Z 257DEG 30KT 3748 8344
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 4:00 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 15, 4:00 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT THU MAR 15 2012 .SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED ITS SUMMERTIME IN MARCH...WITH SLOW MOVING POORLY ORGANIZED PULSE TYPE CONVECTION TAKING PLACE. IT TOOK ON AN MCS TYPE STRUCTURE LATE LATE LAST NIGHT AND THIS MORNING...BUT THIS BROKE DOWN WITH SURFACE HEATING AND ADDITIONAL SCATTERED DEVELOPMENT DURING THE DAY...WHICH IS NOW ONGOING. THE THUNDERSTORMS WERE BECAUSE OF MOIST FLOW OFF THE GULF OCCURRING UNDERNEATH WEAK SHORTWAVES AND COLD TEMPS ALOFT. SURFACE BASED LIFTED INDICIES WERE RUNNING FROM -3 TO -6 OVER THE JKL FORECAST AREA THIS AFTERNOON...BUT WEAK SHEAR WAS PREVENTING ANYTHING MORE THAN MARGINAL SEVERE HAIL REPORTS. HOWEVER...THE WEAK FLOW WAS RESPONSIBLE FOR LOCALLY HEAVY RAINFALL. ONE CONCENTRATED AREA OF CONVECTION WAS OVER THE EASTERN PART OF THE FORECAST AREA AT MID AFTERNOON...AND ANOTHER AREA OVER WESTERN KENTUCKY. WILL EXPECT A DECREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS WITH LOSS OF HEATING. THE SHORTWAVE RESPONSIBLE FOR THE WESTERN KENTUCKY ACTIVITY IS SHOWN BY BOTH THE GFS AND NAM TO MOVE EAST AND POSSIBLY AFFECT THE FORECAST AREA TONIGHT...ESPECIALLY THE NORTH. HAVE USED LIKELY POPS THERE...AND CHANCE TO THE SOUTH. THE PASSING OF THE SAME WAVE BRINGS A LIKELIHOOD OF PRECIP TO THE REST OF THE AREA ON FRIDAY. AS THE WAVE SHIFTS EAST AND HEATING IS LOST ON FRIDAY NIGHT...WANING OF THE CONVECTION IS EXPECTED. SHEAR WILL AGAIN BE WEAK ON FRIDAY...SO THE SEVERE THREAT SHOULD NOT BE ANY GREATER THAN TODAY. THE BIGGEST THREAT LOOKS TO BE HAIL FROM PULSE STORMS ONCE AGAIN...SHOULD ENOUGH DESTABILIZATION BE ABLE TO TAKE PLACE. .LONG TERM.../SATURDAY THROUGH THURSDAY/...UPDATED THE EXTENDED FORECAST PERIOD BEGINS ON SATURDAY WITH AN ACTIVE MERIDIONAL PATTERN IN PLACE. THIS SUMMER LIKE PATTERN FEATURES A 500MB RIDGE OVER THE SOUTHEAST WITH A DEEP TROUGH OVER THE WESTERN US. WHILE THE MODELS SEEM TO HAVE THE LONGWAVE PATTERN DOWN...THE ACTUAL PROGRESSION OF THE WEAK SHORTWAVES AND SIGNIFICANT FEATURES ARE LESS CONSISTENT TO SAY THE LEAST. WILL EXUDE A LOW CONFIDENCE IN THE EXTENDED FORECAST DUE TO THIS PATTERN. WITH SOUTHERLY FLOW FROM 500MB TO THE SURFACE...EXPECTING A DEEP MOIST FLOW FOR MUCH OF THE EXTENDED. THE UPPER LEVELS WILL FEATURE SOME WEAK DISTURBANCES RIDING UP OVER THE RIDGE...KEEP THE OHIO VALLEY IN AN ACTIVE WEATHER PATTEN WITH CHANCE POPS PRETTY MUCH THROUGH THE EARLY PART OF THE EXTENDED. THE BULK OF THE SHOWERS AND STORMS WILL BE ON A DIURNAL TYPE PATTERN...PULSING WITH THE HEAT OF THE DAY. THE RIDGE WILL REBOUND BY TUESDAY GIVING A BRIEF REPRIEVE IN THE PRECIP BEFORE ANOTHER FRONT DEVELOPS AND MOVES EAST INTO THE OHIO VALLEY. OVERALL...THE EXTENDED INITIALIZATION PROVIDED SOME CHANCE POPS FROM SATURDAY THROUGH MONDAY NIGHT FOR SHOWERS AND THUNDERSTORMS. THE WARM SOUTHERLY FLOW WILL CONTINUE WITH MAX TEMPERATURES WELL ABOVE NORMAL...REACHING THE UPPER 70S INTO THE LOW 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 138 PM EDT THU MAR 15 2012 SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING EARLY IN THE AFTERNOON...AND SHOWING AN INCREASE IN COVERAGE WITH PASSING TIME AS HEATING AND DESTABILIZATION OCCURRED. HOWEVER...THE MOST FAVORED AREA FOR DEVELOPMENT WAS SHOWING AN EASTWARD DRIFT. THE STRONGEST STORMS CONTAINED SMALL HAIL. WILL LOOK FOR A DECREASE IN THUNDERSTORMS THIS EVENING AS COOLING OCCURS...WITH ANOTHER INCREASE DURING THE DAY FRIDAY. ANY STORM COULD BRING LOCALIZED IFR...BUT MOSTLY VFR IS EXPECTED OUTSIDE OF THUNDERSTORMS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM...SHALLENBERGER AVIATION...HAL
Hazardous weather outlook, Mar 15, 5:23 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 523 PM EDT THU MAR 15 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 523 PM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL AFFECT SOME LOCATIONS. THE STRONGEST STORMS WILL CONTAIN HAIL...WITH THE LARGEST HAIL AROUND QUARTER SIZE OR A BIT LARGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL OCCUR AT TIMES...MAINLY FROM FRIDAY INTO THE DAY MONDAY...AND ALSO ON WEDNESDAY. THE GREATEST PROBABILITY IS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL TONIGHT AND FRIDAY. HAL
In the hours before
Special weather statement, Mar 15, 7:08 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 708 PM EDT THU MAR 15 2012 KYZ079-083-084-152345- MCCREARY-PULASKI-WAYNE- 708 PM EDT THU MAR 15 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT THURSDAY EVENING... NORTHERN MCCREARY... SOUTH CENTRAL PULASKI AND EASTERN WAYNE. AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OIL VALLEY... OR NEAR MONTICELLO...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GREGORY AROUND 715 PM EDT...DENNEY AROUND 720 PM EDT...QUINTON AROUND 725 PM EDT... ALPINE AROUND 730 PM EDT...GREENWOOD AROUND 735 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Special weather statement, Mar 15, 7:17 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 717 PM EDT THU MAR 15 2012 KYZ044-050>052-058>060-104-106-108-109-111-112-160015- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MAGOFFIN- MORGAN-WOLFE-LEE-BREATHITT- 717 PM EDT THU MAR 15 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT THURSDAY EVENING... NORTHWESTERN MAGOFFIN... MENIFEE... EXTREME SOUTHEASTERN MONTGOMERY... MORGAN... EASTERN POWELL... ROWAN... WOLFE... NORTHERN LEE... EASTERN BATH... NORTHWESTERN BREATHITT... WESTERN ELLIOTT... EAST CENTRAL ESTILL AND EASTERN FLEMING. AT 717 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM GODDARD TO OLYMPIA SPRINGS TO HAYSTACK TO PATSEY...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF FLEMINGSBURG TO 6 MILES NORTHWEST OF FRENCHBURG TO 8 MILES SOUTHWEST OF FRENCHBURG TO 9 MILES SOUTHEAST OF STANTON...MOVING EAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. KAS
Local storm report, Mar 15, 7:24 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM FLOOD CRYSTAL 37.66N 83.83W
03/15/2012 ESTILL KY EMERGENCY MNGR
CREEK BOTTOMS FLOODED ALONGSIDE HWY 52.
&&
ABELocal storm report, Mar 15, 7:32 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL MONTICELLO 36.84N 84.85W
03/15/2012 E0.75 INCH WAYNE KY 911 CALL CENTER
&&
ABELocal storm report, Mar 15, 7:45 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 1 NE LOCUST BRANCH 37.60N 84.06W
03/15/2012 ESTILL KY EMERGENCY MNGR
RED LICK ROAD IMPASSABLE DUE TO FLASH FLOODING.
&&
ABESpecial weather statement, Mar 15, 7:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 745 PM EDT THU MAR 15 2012 KYZ068-069-080-111-114-116-160015- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-LEE-CLAY- 745 PM EDT THU MAR 15 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT THURSDAY EVENING... CENTRAL JACKSON... WESTERN OWSLEY... EAST CENTRAL ROCKCASTLE... SOUTHWESTERN LEE... EXTREME NORTH CENTRAL CLAY AND EXTREME NORTH CENTRAL LAUREL. AT 745 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MIDDLEFORK... OR 7 MILES SOUTHWEST OF MCKEE...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DABOLT AROUND 750 PM EDT...ANNVILLE AROUND 755 PM EDT...OLIN AROUND 800 PM EDT... GRAY HAWK AROUND 805 PM EDT...PRIVETT AROUND 810 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 5:05 AM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 40 min |
| Mar 15, 5:47 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 43 min |
| Mar 15, 6:49 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox | 26 min |
| Mar 15, 1:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 3 hr |
| Mar 15, 1:55 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 3 hr |
| Mar 15, 2:03 PM EDT | Severe Thunderstorm Warning | JKL | Knott | 42 min |
| Mar 15, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 38 min |
| Mar 15, 2:49 PM EDT | Flash Flood Warning | JKL | Pike | 3 hr |
| Mar 15, 3:21 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Leslie, Perry | 39 min |
| Mar 15, 3:51 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
| Mar 15, 3:59 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 46 min |
| Mar 15, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 59 min |
| Mar 15, 4:52 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 53 min |
| Mar 15, 5:03 PM EDT | Areal Flood Advisory | JKL | Harlan, Leslie, Letcher, Perry | 3 hr |
| Mar 15, 5:27 PM EDT | Flash Flood Warning | JKL | Harlan, Leslie | 4 hr |
| Mar 15, 5:57 PM EDT | Areal Flood Advisory | JKL | Estill, Lee | 2 hr |
| Mar 15, 6:24 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 36 min |
| Mar 15, 6:32 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery | 43 min |
| Mar 15, 6:34 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell | 41 min |
| Mar 15, 6:40 PM EDT | Flash Flood Warning | JKL | Estill, Jackson, Lee | 3 hr |
| Mar 15, 6:44 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 46 min |
| Mar 15, 6:52 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Owsley | 3 hr |
| Mar 15, 7:00 PM EDT | Flash Flood Warning | JKL | Breathitt, Jackson, Lee, Owsley | 3 hr |
| Mar 15, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Jackson, Lee, Owsley | 43 min |
| Mar 15, 7:24 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie | 3 hr |
| Mar 15, 7:34 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell | 26 min |
| Mar 15, 7:37 PM EDT | Areal Flood Advisory | JKL | Menifee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.